Am allergic to tetracycline and EER's give me severe

Discussion in 'Lyme Disease Archives' started by ckball, Jun 9, 2006.

  1. ckball

    ckball New Member

    gastro problems. I went to the ER 10 days ago and was told all my tests were normal, except a trace of blood in the urine. Not the first time, that's another story.

    Every symptom I was having was on the list for babesia in another post. I have been bit by ticks at least a dozen times this year alone. So they did the test, I don't know which one, and am now waiting to hear the results.

    They gave me a rx for something (sorry here) called maybe doxicylcine. When I returned to pick it up, they told me I couldn't take it because it was "related" to tetracyline. I have had GERD for years and abx play havoc with my tummy.

    I have a appt on the 15th. I will know more then. I do know I have been sick for 4 years with CF, Fibro and many other things, but I really thought I was dying when I drove myself to the ER that day.

    I had been really sick for a few weeks with bladder problems, I literally felt like I had a full bladder every 20-30-40 minutes. When I would go it would only be dribbles. The pain would ease up some only to return 30 minutes later. Did a UA, no infection.

    I do love my Dr, she has saved my life, so I am sure she will do everything she can to help me. Reading this board has really opend my eyes about Lyme. Like others, it hasn't been considered before, just assumed fibro,CF, Ra, etc. I'm glad you guys are here. Thanks, Carla
  2. jarjar

    jarjar New Member

    One of the most popular treatments for babs is Zithromax and Mepron. I hope you are seeing a good LLMD that is aware of the treatments for babs.

    jar
  3. ckball

    ckball New Member

    I have had it before in the hospital as a IV and it made me sick with vomiting. Pretty much every abx I have ever taken gives me horrible side effects.

    Are thee some people who just can't take them? Thanks-Carla
  4. minimonkey

    minimonkey New Member

    I had to chime in on this one, too :)

    I used to think *I* was allergic to all antibiotics, too...

    Why? Because I had bad, uncomfortable things happen whenever I took them. That was before I knew I had Lyme, and before I had any idea what a herxheimer reaction is...

    Turns out, I am NOT allergic to most of them -- I was herxing when I took the abx for whatever-ailment-I-had, and didn't know it. (I once had a UTI that lasted for 9 months and wouldn't respond to treatment, so I tried a lot of different abx during that time...)

    That said, certainly drug allergies are real, and some people have a lot of them. It is important to talk to your LLMD about this --- it can be difficult figuring out what is an allergy, and what is a herx.

    If it turns out you are honestly allergic to doxy/tetracycline, there are lots of other abx that treat lyme just as well, or even better. If GI issues are the problem, sometimes an injectable or IV antibiotic can be better tolerated.

    For folks who honestly can't take any antibiotic, there are a number of herbs that appear to work to treat lyme, too --- Stephen Buhner's book "Healing Lyme" does a good job of laying out the herbal protocol. Some people swear they have gotten better using herbs and no/few abx.

    HTH.
  5. ckball

    ckball New Member

    infection.Side effect were SEVERE headaches, dizzy, ear rings, trouble breathing. That was enough for me. Most others affect my gerd or diaherra. I am on keflex, 2nd day was in the bathroom fro midnight until 3 with diaherra.

    I hope this isn't lyme but my gut says yes, I am use to fatigue but this is so different and the muscle weakness. I was walking 1 1/2 miles with my dog. I can't make it to the end of my street now with muscles screaming.

    Thanks for the support, I really need it. Carla